MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 7MM2CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 7MM2CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82147752 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During the operation, the balloon of a 7mm x 2cm x 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was exploded inside the patient when the doctor tried to inflate it.There was no reported patient injury.The product was stored as per labeling.The device was opened in a sterile field.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: during the operation, the balloon of a 7mm x 2cm x 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was exploded inside the patient when the doctor tried to inflate it.There was no reported patient injury.The product was stored as per labeling.The device was opened in a sterile field.The product was not returned for analysis.A product history record (phr) review of lot 82147752 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown, may have contributed to the reported event.However, with the limited amount of information provided and without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: a2,a3, a4, b1, b2, b5, b7, d11, g4, g7, h1, h2,h6, and h11.Complaint conclusion: during the operation, the balloon of a 7mm x 2cm x 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter exploded inside the patient when the doctor tried to inflate it and the device was removed in 2 pieces.The event caused an increase in procedure duration of 60 minutes.The event caused a 24 hour hospitalization or prolongation of existing hospitalization.No other patient injury reported.The lesion was not calcified nor tortuous, had no angulation, and had 20% stenosis.The product was stored as per labeling.The device was opened in a sterile field.There were no anomalies noted when removed from the package or during prep.The device was inserted through a hemostatic valve.There was no difficulty removing the product from the hoop, removing the balloon cover, removing the stylet, or removing any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device prepped normally with a contrast to saline ratio of 50/50.The device was inflated with an unknown indeflator that has been used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel or crossing the lesion.The catheter was never in an acute bend.The plunger did not depress into the syringe/indeflator when trying to inflate.The balloon burst at the second balloon inflation attempt.Part of the balloon remained in the sheath.Other procedural details were requested but are unknown, unavailable, or not applicable.The product was not returned for analysis.A product history record (phr) review of lot 82147752 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ and ¿balloon separated - in-patient¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics, although unknown, may have contributed to the reported event.However, with the limited amount of information provided and without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ according to the instructions for use, which is not intended as a mitigation of risk, ¿do not advance or retract the catheter unless the balloon is fully deflated under vacuum.Remove the vacuum (do not apply pressure) and carefully withdraw and remove the catheter.Note: gentle counterclockwise rotation of the balloon may ease withdrawal from the sheath or from the percutaneous entry site.If the balloon cannot be withdrawn through the sheath, withdraw the catheter and sheath as a unit.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
During the operation, the balloon of a 7mm x 2cm x 80cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter exploded inside the patient when the doctor tried to inflate it and the device was removed in 2 pieces.The event caused an increase in procedure duration of 60 minutes.The event caused a 24 hour hospitalization or prolongation of existing hospitalization.No other patient injury reported.The product was stored as per labeling.The device was opened in a sterile field.The lesion was not calcified nor tortuous, had no angulation, and had 20% stenosis.There were no anomalies noted when removed from the package or during prep.The device was inserted through a hemostatic valve.There was no difficulty removing the product from the hoop, removing the balloon cover, removing the stylet, or removing any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device prepped normally with a contrast to saline ratio of 50/50.The device was inflated with an unknown indeflator that has been used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or through the guide catheter.There was no difficulty advancing the balloon catheter through the vessel or crossing the lesion.The catheter was never in an acute bend.The plunger did not depress into the syringe/indeflator when trying to inflate.The balloon burst at the second balloon inflation attempt.Part of the balloon remained in the sheath.Other procedural details were requested but are unknown, unavailable, or not applicable.The device was not returned for evaluation.

Brand Name
POWERFLEXPRO 7MM2CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10494613
Report Number9616099-2020-03886
Device Sequence Number13996083
Product Code LIT
UDI-Device Identifier20705032059654
UDI-Public20705032059654
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberN/A
Device Catalogue Number4400702S
Device Lot Number82147752
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer09/14/2020
09/29/2020
Initial Report FDA Received Date09/04/2020
Supplement Report FDA Received Date09/15/2020
10/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ULTRAVIST CONTRAST
Outcome Attributed to Adverse Event Hospitalization;
Patient Age16 YR
Patient Weight95